Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 6, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 14, 2011, 3:58 AM CDT for 9 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 14, 2011, 1:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2011, 3:58 AM CDT (08:58 UTC)
- In effect from
- Apr 14, 2011, 1:00 PM CDT
- Expired
- Apr 14, 2011, 3:42 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 51 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3157 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS74 KOUN 140858 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 358 AM CDT THU APR 14 2011 TXZ087-088-141700- /O.NEW.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/ /O.NEW.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/ KNOX-BAYLOR- INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR 358 AM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 4 AM TO 7 PM CDT FRIDAY. * WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 25 TO 35 MPH LATE TONIGHT INTO FRIDAY. * GUSTS: OCCASIONALLY 40 TO 50 MPH. * IMPACTS:SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ014-016-021-022-033>037-TXZ083>085-141700- /O.NEW.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/ /O.NEW.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- TILLMAN-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON 358 AM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING. * WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 30 TO 40 MPH LATE TONIGHT AND FRIDAY. * GUSTS: OCCASIONAL WIND GUSTS 40 TO 50 MPH TODAY. WIND GUSTS UP TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ008-013-019-020-025-026-028>030-039>041-044>046-050-TXZ086-089- 090-141700- /O.NEW.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS... WAURIKA...ARDMORE...MARIETTA...WICHITA FALLS...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 358 AM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY FOR PARTS OF NORTH CENTRAL... CENTRAL... AND SOUTH CENTRAL OKLAHOMA. * WINDS: NORTHWEST WINDS 25 TO 35 MPH. * GUSTS: GUSTS UP TO 50 MPH POSSIBLE. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT ANY FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>007-009>012-015-017-018-023-024-027-038-141700- /O.NEW.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY- BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA... KINGFISHER...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... LAWTON 358 AM CDT THU APR 14 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR PARTS OF NORTHERN... WESTERN... AND CENTRAL OKLAHOMA. * WINDS: NORTHWEST WINDS 30 TO 40 MPH. * GUSTS: WIND GUSTS UP TO 60 MPH POSSIBLE. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$
2 follow-up statements
067 WWUS74 KOUN 141554 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1054 AM CDT THU APR 14 2011 TXZ087-088-150215- /O.CON.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/ /O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/ KNOX-BAYLOR- INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR 1054 AM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... * WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 25 TO 35 MPH LATE TONIGHT INTO FRIDAY. * GUSTS: OCCASIONALLY 40 TO 50 MPH. * IMPACTS:SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ014-016-021-022-033>037-TXZ083>085-150215- /O.CON.KOUN.WI.Y.0006.110414T1800Z-110415T0100Z/ /O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- TILLMAN-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON 1054 AM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WINDS: WEST WINDS 25 TO 35 MPH TODAY. NORTHWEST WINDS 30 TO 40 MPH LATE TONIGHT AND FRIDAY. * GUSTS: OCCASIONAL WIND GUSTS 40 TO 50 MPH TODAY. WIND GUSTS UP TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. VISIBILITY MAY BE REDUCED BY BLOWING DUST IN SOME AREAS TODAY. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS THIS AFTERNOON AND FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ008-013-019-020-025-026-028>030-039>041-044>046-050-TXZ086-089- 090-150215- /O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS... WAURIKA...ARDMORE...MARIETTA...WICHITA FALLS...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1054 AM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... * WINDS: NORTHWEST WINDS 25 TO 35 MPH. * GUSTS: GUSTS UP TO 50 MPH POSSIBLE. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT ANY FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>007-009>012-015-017-018-023-024-027-038-150215- /O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY- BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA... KINGFISHER...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... LAWTON 1054 AM CDT THU APR 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WINDS: NORTHWEST WINDS 30 TO 40 MPH. * GUSTS: WIND GUSTS UP TO 60 MPH POSSIBLE. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$
812 WWUS74 KOUN 142042 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 342 PM CDT THU APR 14 2011 TXZ087-088-150300- /O.CAN.KOUN.WI.Y.0006.000000T0000Z-110415T0100Z/ /O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/ KNOX-BAYLOR- INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR 342 PM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE IN NORMAN IS STILL IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. THE WIND ADVISORY FOR THE REMAINDER OF THIS AFTERNOON HAS BEEN CANCELED. * WINDS: NORTHWEST WINDS 25 TO 35 MPH LATE TONIGHT INTO FRIDAY. * GUSTS: OCCASIONALLY 40 TO 50 MPH. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO ADVERSELY AFFECT FIRE FIGHTING EFFORTS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ014-016-021-022-033>037-TXZ083>085-150300- /O.CAN.KOUN.WI.Y.0006.000000T0000Z-110415T0100Z/ /O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- TILLMAN-HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...CHEYENNE...WEATHERFORD...CLINTON... ELK CITY...SAYRE...CORDELL...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON 342 PM CDT THU APR 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... ...WIND ADVISORY IS CANCELLED... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR A LARGE PORTION OF WESTERN OKLAHOMA AND A SMALL PORTION OF WESTERN NORTH TEXAS. * WINDS: NORTHWEST WINDS 30 TO 40 MPH LATE TONIGHT AND FRIDAY. * GUSTS: OCCASIONAL WIND GUSTS UP TO 60 MPH POSSIBLE LATE TONIGHT AND FRIDAY. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ008-013-019-020-025-026-028>030-039>041-044>046-050-TXZ086-089- 090-150300- /O.CON.KOUN.WI.Y.0007.110415T0900Z-110416T0000Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- WICHITA-ARCHER-CLAY- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS... WAURIKA...ARDMORE...MARIETTA...WICHITA FALLS...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 342 PM CDT THU APR 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. * WINDS: NORTHWEST WINDS 25 TO 35 MPH. * GUSTS: GUSTS UP TO 50 MPH POSSIBLE. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT ANY FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>007-009>012-015-017-018-023-024-027-038-150300- /O.CON.KOUN.HW.A.0001.110415T0900Z-110416T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY- BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA... KINGFISHER...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... LAWTON 342 PM CDT THU APR 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING. * WINDS: NORTHWEST WINDS 30 TO 40 MPH. * GUSTS: WIND GUSTS UP TO 60 MPH POSSIBLE. * IMPACTS: SMALL UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT DUE TO CROSSWINDS. THE STRONG WINDS WILL ALSO LIKELY ADVERSELY AFFECT FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:26 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 14, 3:26 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CDT THU APR 14 2011
.DISCUSSION...
MAIN FOCUS WAS ON THE MANY WEATHER CONDITIONS EXPECTED THROUGH
FRIDAY.
MID AND UPPER WAVE WILL MOVE ACROSS THE CENTRAL ROCKIES AND DEEPEN
OVER THE CENTRAL PLAINS. MEANWHILE... A SFC LOW WILL DEVELOP IN THE
TX PANHANDLE AND LIFT NORTHEAST INTO KANSAS TODAY. A DRYLINE
EXTENDING FROM THE LOW WILL MOVE EAST ACROSS THE FA. A COLD FRONT
WILL THEN MOVE SOUTH ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN PARTS OF
THE FA LATER THIS AFTERNOON AND TONIGHT. INSTABILITY AND STRONG WIND
SHEAR WILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE.
BEHIND THE DRYLINE AND AHEAD OF THE COLD FRONT... A VERY DRY AND
GUSTY AIRMASS WILL MOVE INTO THE REGION. THE DRY AIR AND GUSTY WINDS
WILL COMBINE TO INCREASE THE WILDFIRE POTENTIAL WITH A RED FLAG
WARNING BEING ISSUED FOR PARTS OF THE FA. THE WINDS WILL ALSO BECOME
STRONG IN PARTS OF WESTERN OKLAHOMA AND NORTH TEXAS THIS AFTERNOON
SO WILL ISSUE A WIND ADVISORY.
GUSTY NORTHERLY WINDS WILL OCCUR DIRECTLY BEHIND THE COLD FRONT
TONIGHT. HOWEVER... MUCH STRONGER WINDS ARE EXPECTED LATE
TONIGHT/FRIDAY... WITH STRONG CAA BEHIND THE FRONT. WILL ISSUE A
HIGH WIND WATCH FOR APPROX WESTERN HALF OF FA WITH A WIND ADVISORY
FOR REST OF AREA EXCEPT IN THE SOUTHEAST. WINDS EXPECTED TO DECREASE
FRIDAY NIGHT AS SFC HIGH SETTLES INTO REGION AND STORM SYSTEM MOVES
AWAY FROM THE AREA. FIRE WX CONDITIONS MAY ALSO BE MET IN SW
PORTIONS OF THE FA FRIDAY AFTERNOON BUT WITH ALREADY SO MANY
HEADLINES WILL HOLD OFF ON ANY FIRE WX WATCH AND LET LATER SHIFTS
DECIDE. COLD START TO THE DAY SATURDAY BUT WARMING TREND OVER THE
WEEKEND AS SOUTHERLY WINDS RETURN TO THE AREA. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK AS
SHORTWAVE/DISTURBANCES MOVE ACROSS THE REGION ALONG WITH A COLD
FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 81 46 63 38 / 20 20 10 10
HOBART OK 81 43 67 36 / 10 10 0 0
WICHITA FALLS TX 90 47 74 40 / 10 10 0 0
GAGE OK 70 43 65 30 / 10 20 10 0
PONCA CITY OK 78 47 57 36 / 30 40 40 10
DURANT OK 80 52 68 42 / 30 40 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR OKZ008-013-019-
020-025-026-028>030-039>041-044>046-050.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
OKZ004>007-009>012-014>018-021>024-027-033>038.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR OKZ014>017-021>025-027>029-033>041-044>046-050.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR OKZ014-016-021-022-033>037.
TX...WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR TXZ086>090.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
TXZ083>085.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR TXZ083>090.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR TXZ083>085-087-088.
&&
32/25Hazardous weather outlook, Apr 13, 9:57 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT WED APR 13 2011
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
957 PM CDT WED APR 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS IS VERY LOW THROUGH TONIGHT.
DISCUSSION...
A LOW LEVEL JET WILL BEGIN TO PULL GULF MOISTURE UP INTO NORTH TEXAS
AND SOUTHERN OKLAHOMA BY LATE TONIGHT. GIVEN WARM TEMPERATURES
ALOFT...IT WILL BE DIFFICULT FOR THE INITIAL MOISTURE RETURN TO
PRODUCE RAIN. IF ANY SHOWERS OR THUNDERSTORMS DO OCCUR...INSTABILITY
WILL BE VERY LIMITED...RESULTING IN ONLY BRIEF RAIN AND PERHAPS A
FEW LIGHTNING STRIKES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EARLY EVENING. THE SLIGHT RISK AREA IS EAST OF A LINE
FROM MEDFORD TO JONES TO MADILL. THE MODERATE RISK AREA IS EAST OF A
LINE FROM NEWKIRK TO CUSHING...TO ADA AND ATOKA. A SEASONALLY STRONG
JET STREAM WILL EJECT FROM THE ROCKIES...CAUSING LOW PRESSURE TO
INTENSIFY IN SOUTHERN KANSAS...AND DRAGGING A DRYLINE TO THE WESTERN
BORDER OF THE SLIGHT RISK AREA BY MID AFTERNOON. ADEQUATE RETURN OF
GULF MOISTURE AHEAD OF THE DRYLINE...COMBINED WITH INTENSE
LIFTING...WILL RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS
OVER THE RISK AREA BY LATE AFTERNOON AND EARLY EVENING.
VERY STRONG WINDS AT ALL LEVELS...WILL YIELD THE DISTINCT
POSSIBILITY OF DAMAGING WINDS. LARGE HAIL AND TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY OVER THE MODERATE RISK AREA. STORMS WILL MOVE
RAPIDLY EASTWARD AT 30 TO 40 MPH...SO PEOPLE SHOULD THINK AHEAD AND
REACT QUICKLY TO SEVERE WEATHER WARNINGS. THE DRYLINE MAY STALL OVER
SOUTHEAST OKLAHOMA DURING THE EVENING. THE RISK OF SEVERE WEATHER
WILL END WHEN A COLD FRONT SWEEPS THROUGH THAT REGION LATER IN THE
NIGHT.
THE NEXT CHANCE OF THUNDERSTORMS IS FORECAST FOR MONDAY AND TUESDAY
OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
FIRE WEATHER WILL BE OF GREAT CONCERN DURING WINDY WEATHER ON BOTH
THURSDAY AND FRIDAY. PLEASE REFER TO THE FIRE WEATHER MESSAGE
PRODUCTS FOR WATCHES...WARNINGS...AND FURTHER DISCUSSION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:58 AM CDT | High Wind Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more | 18 hr |
| Apr 14, 3:58 AM CDT | Wind Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Cotton and 18 more | 42 hr |
| Apr 14, 3:07 PM CDT | Special Weather Statement | OUN | Carter | 23 min |
| Apr 14, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| Apr 14, 3:34 PM CDT | Fire Weather Watch | OUN | Beckham, Caddo, Comanche, Cotton, Custer, Greer and 6 more | 13 hr |
| Apr 14, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 64 min |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 60 min |
| Apr 14, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 42 min |
| Apr 14, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 39 min |
| Apr 14, 4:12 PM CDT | Tornado Warning | OUN | Garvin, Murray, Pontotoc | 63 min |
| Apr 14, 4:41 PM CDT | Tornado Warning | OUN | Lincoln, Payne | 18 min |
| Apr 14, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love | 63 min |
| Apr 14, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 45 min |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 57 min |
| Apr 14, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Murray, Pontotoc | 61 min |
| Apr 14, 5:29 PM CDT | Tornado Warning | OUN | Carter, Johnston, Marshall | 46 min |
| Apr 14, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 44 min |
| Apr 14, 5:31 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 59 min |
| Apr 14, 6:15 PM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Marshall | 75 min |
| Apr 14, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc | 58 min |
| Apr 14, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 39 min |
| Apr 14, 6:29 PM CDT | Tornado Warning | OUN | Atoka, Coal | 46 min |
| Apr 14, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| Apr 14, 6:54 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 81 min |
| Apr 14, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 31 min |
| Apr 14, 4:57 PM CDT | Special Weather Statement | OUN | Archer, Baylor, Knox, Wichita | 63 min |
Nearby
Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.